MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL STEM CEMENTED REVISION; PROSTHESIS, HIPS

ZIMMER MANUFACTURING B.V. FEMORAL STEM CEMENTED REVISION; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D1: femoral stem cemented revision/calcar 12/14 neck taper size 13 170 mm stem length for cemented use only.D10: p0463056 avan cmntd shell ss 56mm 0001442944, p0561e56 avan e1 insert 28 s 56 0001680044, 00785901200 distal centralizer 12 mm o.D.65860133, 00877502802 biolox⮠delta, ceramic femoral head, m, 㸠28/0, taper 12/14 3175454, 00801102024 allen medullary cement plugs 1-24 mm diameter flange/12 mm diameter core store in cool dry place 65941524, 00787100120 build-up block size 13/15 20 mm height 65753525.G2: foreign: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip arthroplasty.Subsequently, the patient was revised eight (8) months post implantation due to a periprosthetic fracture of the stem.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Proposed component code: mechanical (g04): stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: periprosthetic fracture of the proximal femur status post right total hip arthroplasty.Possible fracture extension into the greater trochanter and the proximal femoral diaphysis medially.A definitive root cause cannot be determined.This complaint was confirmed based on the mmi review.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL STEM CEMENTED REVISION
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20673716
Report Number0002648920-2024-00351
Device Sequence Number8922509
Product Code JDI
UDI-Device Identifier00889024140028
UDI-Public(01)00889024140028(17)330730(10)66158563
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K210842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00787101360
Device Lot Number66158563
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age87 YR
Patient SexFemale